Thyroid Disorders Community
shortness of breath and chest pain with numbness in extremities on synt...
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

shortness of breath and chest pain with numbness in extremities on synthroid

I went into a thyroid crisis last May and was put on PTU for two months then I had the I-131 radiation treatment in August. At that time my TSH was 0.23. I had a 2 sonometer nodule on the left side of my thyroid. I went from August to December on nothing and my TSH was then up to 20. I started on Synthroid 100mcg. In february my TSH was 0.04 with no symptoms of hyperthyroid except I would have numbness in my left hand and foot. I was decreased to 75mcg of synthroid on February 11,2011 and on March 7th I began having chest pain and the inability to obtain a deep breath, numbness in my left hand and foot. i was admitted to the hospital for 5 days after 2 ekg's, MRI of the brain, echo, CT of the chest, cardiac enzymes, ABG's, tested for Lupus, EBV, RA., which were all negtive. I have been off my synthroid for 6 days now and continue to have chest pain and the inability to take a deep breath. While in the hospital I had some type of questionable seizure activity where both my upper and lower extremities went 100% numb and my hands became stiff and contracted. Although I was aware of it all. i am no better and no one can tell me why I feel the way i do. all my doctors have said i dont know what is wrong it is a mystery!
Related Discussions
Avatar_m_tn
Please post your thyroid test results and reference ranges shown on the lab report.  

After having had I-131, I'd certainly be suspicious of having low thyroid levels.  If your doctor is one with the "Immaculate TSH Belief", and only wants to use TSH for diagnosing and medicating you, that is guaranteed to keep you sick.  Frequently hypo patients taking significant amounts of T4 meds find their TSH suppressed, like yours.  That does not mean that you were hyper, unless you also had hyper symptoms, as a result of excessive thyroid levels.  

TSH is a pituitary hormone that is affected by so many variables that it is inadequate for anything other than an indicator, to be considered along with more important indicators such as symptoms, and also levels of the biologically active thyroid hormones, free T3 and free T4.  Studies have shown that FT3 is the most important, since it largely regulates metabolism and many other body functions.  Studies have also shown that FT3 correlated best with hypo symptoms, while FT4 and TSH did not correlate.  

In view of you having been off Synthroid for 6 days now, I really think you should talk to your doctor about how bad you are feeling and start back on the Synthroid and also go back for testing ASAP, to determine your thyroid levels.  Extremely low thyroid levels can be very serious, so don't wait.  
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Thyroid Answerers
649848_tn?1357751184
Blank
Barb135
FL
Avatar_m_tn
Blank
gimel
MI
Avatar_f_tn
Blank
goolarra
Sisters, OR
168348_tn?1379360675
Blank
ChitChatNine
Avatar_m_tn
Blank
flyingfool
WI
657231_tn?1390151580
Blank
rumpled
Northern, NJ